The Cauchy problem for a class of nonlinear degenerate parabolic-hyperbolic equations
- 70 Downloads
In this article, we prove a general existence theorem for a class of nonlinear degenerate parabolichyperbolic equations. Since the regions of parabolicity and hyperbolicity are coupled in a way that depends on the solution itself, there is almost no hope of decoupling the regions and then taking into account the parabolic and the hyperbolic features separately. The existence of solutions can be obtained by finding the limit of solutions for the regularized equation of strictly parabolic type. We use the energy methods and vanishing viscosity methods to prove the local existence and uniqueness of solution.
Keywordsparabolic-hyperbolic equations energy methods vanishing viscosity methods
MSC(2010)35K55 35K65 35L60
Unable to display preview. Download preview PDF.
This work was supported by National Natural Science Foundation of China (Grant Nos. 11631011 and 11626251). The authors are very grateful to the reviewers for their kind comments.
- 10.Cockburn B, Dawson C. Some extensions of the local discontinuous Galerkin method for convection-diffusion equations in multidimension. In: The Mathematics of Finite Elements and Applications, vol. 10. Oxford: Elsevier, 1999, 225–238Google Scholar
- 12.Espedal M S, Fasano A, Mikelić A. Filtration in Porous Media and Industrial Applications. Lecture Notes in Mathematics, vol. 1734. Berlin: Springer-Verlag, 2000Google Scholar
- 20.Taylor M. Partial Differential Equations III: Nonlinear Equations. Applied Mathematical Sciences, vol. 117. New York: Springer, 2011Google Scholar
- 21.Temam R. Navier-Stokes Equations. Studies in Mathematics and Its Applications, vol. 2. Amsterdam: North-Holland, 1979Google Scholar